MAUDE Adverse Event Report: STRYKER GMBH TEMP. PLATE FIXATOR PIN AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH TEMP. PLATE FIXATOR PIN AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 705019-1
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "fracture repair of the left femur.The tip of the drill broke during the operation.The broken tip remained in the patient's bone.The patient was young and had good bone quality.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received temp.Plate fixator pin was found to be damaged.The distal end or tip of the fixator pin is broken, and some wear marks were also found on the surface of the pin.The breakage of the tip seems to be a forceful fracture while drilling it forcefully in a relatively harder bone.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The instructions for use states: ¿always treat the instrument carefully to avoid surface damage or alterations to the instrument geometry.The design of the instrument must not be modified in any way.¿ based on investigation, the root cause was attributed to a user related issue.The failure was caused by drilling the instrument forcefully in a relatively harder bone of a young patient.If any further information is provided, the complaint report will be updated.

Brand Name
TEMP. PLATE FIXATOR PIN AO FITTING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10631920
Report Number0008031020-2020-02289
Device Sequence Number17048971
Product Code LXH
UDI-Device Identifier07613327093407
UDI-Public07613327093407
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number705019-1
Device Catalogue Number705019-1
Device Lot Number00755V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2020
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer11/19/2020
Initial Report FDA Received Date10/05/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1